Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

July 16, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 16, 2012, 4:10 PM EDT for Broward County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2012, 4:10 PM EDT (20:10 UTC)
Expired
Jul 16, 2012, 5:00 PM EDT
In force
50 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 81 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMIA), launched 12:00Z, 8.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WWUS82 KMFL 162010
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT MON JUL 16 2012

FLZ067-071-072-162100-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL 
410 PM EDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY 
  SOUTH CENTRAL PALM BEACH COUNTY 

* UNTIL 500 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY
  AND MIAMI CANAL...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2651 8037 2617 8028 2613 8066 2635 8070
TIME...MOT...LOC 2011Z 255DEG 8KT 2624 8058

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:54 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 16, 1:54 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT MON JUL 16 2012

.DISCUSSION...LATE NIGHT/EARLY MORNING CONVECTION CONTINUED TO
DIMINISH OVER THE WATERS EARLIER WITH DEBRIS CLOUD FIELD ALSO
THINNING. THE MORNING SOUNDING SHOWED A TAD BIT MORE INSTABILITY
SINCE SUNDAY MORNING WITH SLIGHT COOLER MID LEVEL TEMPS AND
SLIGHTLY WARMER LOW LEVEL TEMPS. THIS ALONG WITH PLENTY OF DIURNAL
SFC HEATING WOULD MAKE YOU BELIEVE EARLIER ONSET TO CONVECTION
FROM 24 HOURS AGO. HOWEVER, THIS DID NOT MATERIALIZE WITH
CONVECTION ONCE AGAIN BEING DELAYED THIS AFTERNOON. AFTER SOME
ANALYSIS HAVE DISCOVERED FAIRLY STRONG UPPER LEVEL CONVERGENCE
OCCURRING ACROSS THE REGION BETWEEN THE TUTT LIKE FEATURE
STRETCHING ACROSS NORTH/CENTRAL FL AND A STRONG RIDGE NORTH OF
HISPANIOLA AND THE BAHAMAS. SO ADJUSTED THE AFTERNOON POPS ONLY
SLIGHTLY AND DELAYED THE REAL ACTION FOR LATE THIS AFTERNOON.

AT ANY RATE, THESE TWO SYNOPTIC FEATURES WILL CONTINUE TO SHIFT WEST
OVER THE NEXT 24 TO 48 HOURS WITH SIGNIFICANT SUBSIDENCE BEGINNING
TO OCCUR  BY LATE WEDNESDAY AND IN EARNEST ON THURSDAY. THUS, THE
LOWERING TREND OF POPS CURRENTLY BEING ADVERTISED IN THE LOCAL FCST
WILL CONTINUE. IN FACT, THE FCST SOUNDINGS SHOW PWAT'S DROPPING TO
AROUND 1.25 INCHES ON THURSDAY WHICH WOULD RUN BELOW THE 25TH
PERCENTILE. THOSE LOW PWAT VALUES COMBINED WITH RISING 50H WILL
LOWER THE AMOUNT OF CLOUD COVER AND ALLOW FOR CLIMBING AFTERNOON
TEMPS WELL INTO THE 90S ESPECIALLY INTERIOR AREAS. THUS, HEAT
INDICES WILL LIKELY BE IN THE RANGE OF 100-105 ALONG BOTH COASTS AND
105-109 OVER THE INTERIOR FOR BOTH WEDNESDAY AND THURSDAY. IN
ADDITION, AN AREA OF AFRICAN SAHARAN DUST IS BEING TRACKED WITH
SATELLITE IMAGES OVER THE ATLANTIC WITH THIS LIKELY MOVING OVER S FL
POSSIBLY AS EARLY AS TUESDAY AFTERNOON BUT MORE PROBABILISTIC FOR
WEDNESDAY AND THURSDAY MAKING FOR A HAZY SKY. DEEPER LAYER
MOISTURE WILL ONCE AGAIN BE ON THE INCREASE TOWARDS THE WEEKEND SO
HIGHER CHANCES FOR RAIN WILL RETURN.

&&

.MARINE...MOSTLY AN EAST TO SOUTHEAST WIND OF LESS THAN 15 KNOTS
THROUGH THE PERIOD WITH SEAS AT 4 FT OR LESS.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS WITH LOW LEVEL MOISTURE
REMAINING HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  76  90 / 50 50 30 30
FORT LAUDERDALE  76  88  79  91 / 50 40 30 20
MIAMI            76  90  78  91 / 40 40 20 30
NAPLES           74  87  75  89 / 30 30 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...55/CWC
Hazardous weather outlook, Jul 16, 5:08 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
508 AM EDT MON JUL 16 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170015-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
508 AM EDT MON JUL 16 2012

...NUMEROUS SHOWERS AND THUNDERSTORMS MOST AREAS TODAY...
...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS MOST OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS WILL BE FREQUENT
LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

WIND: THE STRONGEST STORMS TODAY WILL CAPABLE OF PRODUCING WIND
GUSTS TO 40 TO 50 MPH.

FLOODING: SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL
WITH AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE IN A SHORT PERIOD OF
TIME, POTENTIALLY RESULTING IN TEMPORARY FLOODING OF LOW LYING AND
POORLY DRAINED AREAS.

RIP CURRENTS: SOUTHEASTERLY WINDS AT 5 TO 10 MPH WILL RESULT IN A
SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL, OCCASIONAL TO
FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS WILL BE POSSIBLE. SOME
OF THE THUNDERSTORMS COULD BECOME STRONG OR EVEN SEVERE.

WARMER TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, COULD LEAD
TO HEAT INDICES OF 100 TO 105 IN ALL AREAS WITH THE HIGHER READINGS
IN THE INTERIOR BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 16, 2:17 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT MON JUL 16 2012

FLZ073-074-173-161845-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
217 PM EDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 245 PM EDT

* AT 215 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE
  RESORT TO REDLAND. THESE STORMS WERE MOVING TO THE EAST NEAR 10 MPH.
  AN OFF DUTY NWS METEOROLOGIST REPORTED A FUNNEL CLOUD OVER THE
  REDLANDS.

* THE LINE OF STORMS WILL AFFECT...
  MICCOSUKEE RESORT...
  INTERSECTION KROME AND KENDALL DRIVE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2577 8035 2549 8037 2553 8057 2578 8055
TIME...MOT...LOC 1816Z 304DEG 1KT 2576 8050 2553 8053

CWC
Special weather statement, Jul 16, 2:39 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT MON JUL 16 2012

FLZ067-068-072-161930-
INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH
COUNTY FL
239 PM EDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHEASTERN BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 330 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES WEST OF MISSION BAY...AND MOVING EAST
  AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY
  RURAL SOUTHEASTERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES. TRAINED WEATHER SPOTTERS HAVE REPORTED GENERAL ROTATION
WITH THIS STORM.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

STAY TUNED FOR POSSIBLE FUTURE WARNINGS.

LAT...LON 2655 8033 2644 8014 2633 8026 2636 8044
TIME...MOT...LOC 1838Z 265DEG 5KT 2638 8029

CWC
Local storm report, Jul 16, 3:09 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT MON JUL 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FUNNEL CLOUD     REDLAND                 25.52N 80.51W
07/16/2012                   MIAMI-DADE         FL   NWS EMPLOYEE

            AT 215 PM A NWS MIAMI EMPLOYEE SPOTTED A ROPE-LIKE FUNNEL
            CLOUD OVER THE REDLANDS WEST OF KROME AVE

0234 PM     FUNNEL CLOUD     BOCA RATON              26.36N 80.10W
07/16/2012                   PALM BEACH         FL   TRAINED SPOTTER

            AT 234PM A TRAINED SPOTTER NUMBER PB6090 REPORTED A
            WRAPPED WALL CLOUD WITH A FUNNEL TRYING TO FORM WEST OF
            STATE ROAD 441 OFF OF PALMETTO PARK ROAD, A MEMBER OF THE
            PUBLIC ALSO REPORTED THE SAME STORM WEST OF GLADES ROAD

&&

EBAUGH
Special weather statement, Jul 16, 3:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT MON JUL 16 2012

FLZ067-071-072-162030-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
349 PM EDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 430 PM EDT

* AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES NORTHWEST OF INTERSECTION ALLIGATOR
  ALLEY AND MIAMI CANAL...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2652 8039 2617 8028 2613 8074 2631 8081
TIME...MOT...LOC 1949Z 261DEG 10KT 2623 8065

AK
Special weather statement, Jul 16, 4:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT MON JUL 16 2012

FLZ067-071-072-162100-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
410 PM EDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 500 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY
  AND MIAMI CANAL...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2651 8037 2617 8028 2613 8066 2635 8070
TIME...MOT...LOC 2011Z 255DEG 8KT 2624 8058

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:12 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jul 15, 8:57 PM EDTSpecial Marine WarningMFL33 min
Jul 15, 9:27 PM EDTSpecial Marine WarningMFL63 min
Jul 15, 9:30 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade105 min
Jul 15, 10:24 PM EDTSpecial Marine WarningMFL66 min
Jul 15, 11:26 PM EDTSpecial Marine WarningMFL64 min
Jul 16, 2:17 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Jul 16, 2:39 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jul 16, 3:49 PM EDTSpecial Weather StatementMFLBroward41 min
Jul 16, 7:38 PM EDTSpecial Weather StatementMFLBroward37 min
Jul 16, 7:59 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade106 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.